Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Is Retin-A Burning My Face?

Posted Dec 09 2010 1:01am

Post image for Is Retin-A Burning My Face?

Seven-Teen says…I’m quite desperate for any advice on my current skin situation. I have fair skin, and it turns out to be quite sensitive as well. I had a few break outs, being 17 and all, so I got Retin-a from my doctor.  I used it last week for 2 nights, and became quite red. I stopped using this but stupidly decided to put on antibiotic to ease the redness. Currently my skin looks burned– extremely red, blotchy, bumpy disgusting and scaley.  Is there anything I can do? My texture is terrible right now, how long will it last?

The Left Brain’s Reply:
I need to preface this discussion by saying we are not doctors and that your question is best answered by the doctor who prescribed the Retin-A. However, having said that, I can comment on what you might expect when using Retin-A

It is not uncommon for people to experience a worsening of their condition when using Retin-a before things get better. Essentially, your body needs to get used to the stuff. It usually takes 2 weeks before you start to see positive results. And it could take as long as 6 weeks before you get consistent results.

It’s not likely that the antibiotics caused your problem so don’t beat yourself up about it. It is most likely the reaction of your body to the Retin-A.  Of course that also means that antibiotics won’t help either.

There’s not much you can do to heal it as it’s an allergic reaction. It’s probably ok to use a hypoallergenic concealer but best would be not to use anything on your face. The condition should clear up in a day or two.

Do any of our Beauty Brains community have experience using Retin-A products? Leave a comment for Seven-Teen.

Post a comment
Write a comment:

Related Searches